View Full Version : Adderall to Vyvanse . Too high or not working ?


Bracale3593
08-16-16, 12:48 AM
Hi, I am going to try and make this as short as I possibly can. I was diagnosed ADD/ADHD at age 15. The very first thing I had ever tried was Vyvanse. I went from failing my first year of high school to being on honor roll because of it. I was happy, way more social and focused. I started on 30mg and by the end of my junior year I was on 70mg. The effectiveness had almost gone away for me by then. My doctor decided then to switch me to Strattera. That lasted only a week but it was the worst week of my life. It made me extremely sick. So then I started Focalin XR which was also very good for me, just less skippy than Vyvanse I would say. Well after I graduated I stopped medication because I lost insurance and moved across the country. Long story short I was impulsive irresponsible and reckless without medication. I couldn't hold a job for more than 3 months and I now have a 18 month old daughter. I got insurance and returned to my doctor. I told him how badly I am struggling to be a good wife and mother because of my ADD. He prescribed Adderall XR 20mg at first. Starting it was very strange for me because it felt NOTHING like the other stimulants I had taken before. I was sad on it, however my focus was pretty good. I was getting things done and wasn't interrupted by my own thoughts. But for some reason I just had this overwhelming feeling of dread hanging over my head with Adderall it got to the point that I became paranoid and I couldn't take it anymore . So a week and a half ago I went back again to my doctor and told him what was happening.. Then he prescribed Vyvanse. I was so hopeful and excited because I had nothing but a positive experience with it (until it wore off) and I had the idea it would be that way again .... Not even close. I am COMPLETELY zoned out, all I want to do is sit on the floor and stare at the walls. I feel confused and frustrated and even putting a sentence together is hard. Not to mention weird side effects. He started me on 70mg because that's what I took for 2 years I just truly can't tell if it is just too high for me and my tolerance went down that much or if it's just not working at all and if so, what could've changed THAT MUCH in 2 years that I would have a complete opposite experience with the same medication? I hope someone can give me some insight or advice or at least make me feel like I am not the only one... Thank you!

sarahsweets
08-17-16, 03:29 AM
I would put my money on it being too high. You havent taken it for a few years and he starts you out on the max dose?

italianstallion
08-31-16, 08:07 PM
I am going through a similar feeling. I started taking vyvanse a year ago and had the best semester of my life, all around it helped me with confidence, focus, socialization. By the Spring I was up to 70mg and I felt like I was not getting as much of a positive reaction anymore. My mind was always racing so my doc lowered the dose. Now I have started my second year of college taking vyvanse. It has been two weeks and I am taking 50mg now. I didn't take any all summer (3 months). This is my second week and I am very iffy. Sometimes I feel like it is helping me focus a little, but more so I constantly feel anxious and it is affecting my socialization.

I entirely agree with your feelings of being "zoned out". Its hard to put a sentence together let alone have a conversation. I feel like I have lost all the positive effects besides being able to focus a little better but what good is it if its going to negatively effect me in every other way.

Also in the Spring I had lowered my dosage from 70mg because I told my doc about the racing thoughts and he agreed that maybe it was too high of a dosage...But now I am taking 50mg and I'm still nowhere close to as good as I felt a year ago. If that was only the result of euphoria, or I have built up tolerance then I am very confused because after a 3 month break I have been back on vyvanse for 2 weeks and have not felt any of the positive effects from the start. Only anxiety and an inability to talk to people that I normally would have no problem with.

So you definitely are not the only one and I can entirely understand your frustration. I hope we can find a solution to this asap!

C15H25N3O
08-31-16, 08:25 PM
I think you must get used to it again and you can experience weird side-effects for a while.

italianstallion
09-07-16, 11:45 AM
So I started emptying out my 50mg vyvanse into a cup of water, mixing it with a spoon, and drinking half of it in the morning, so I'm taking 25mg a day. It is working a lot better for me, I get a few great hours and although it may be weaker at night, I do not get the horrible crash and awful state of mind by the afternoon that i was when taking the 50mg. I think the problem is you need to start low and work your way back up instead of going straight back to your normal dose after a break of months or years.

I'm thinking about continuing this method and maybe drinking the other half the water with 25mg of vyvanse left sometime in the afternoon, has anyone done this and found it worked well? I'd like to avoid insomnia. Hope this helps!

aeon
09-07-16, 12:12 PM
70mg of Vyvanse is roughly equivalent to 30mg of Adderall.


Cheers,
Ian

Rockafella83
09-08-16, 01:25 PM
If you want some cues on if it's too high or too low:

http://www.corepsych.com/2009/06/adhd-vyvanse-the-therapeutic-window-mystery/